MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft perforation occurred.The target lesion was located in a vessel in a lower extremity.A 7.0x220x90mm sterling balloon catheter was selected for use.However, when the device was advanced over the wire, the wire somehow perforated the side lumen of the device.The procedure was completed with another of the same device.There were no patient complications reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned device consisted of a sterling otw balloon catheter.The balloon was loosely folded with blood in the wire lumen (shaft).There was dried contrast in the balloon and inflation lumen.The tip, balloon, markerbands, proximal weld, inner/outer shaft (lumen) were microscopically and visually inspected.Inspection revealed a perforation in the inner lumen(shaft) located 61mm from the tip, inner lumen damage (buckle) located 59-31mm from the tip, and tip damage (smashed).Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The wire used in the procedure was not returned for functional testing, so a lab supplied.014 inch guide wire was used to test the device.When the device was first tested, the wire could load into the sterling, but was sticky, do the complaint device was soaked in a warm waterbath for 10 minutes, then removed, and retested.The wire was loaded into the tip of the device and advanced for approximately 61mm, then stopped.When the wire was loaded into the wire port of the manifold and advanced, the wire advanced until the inner lumen/shaft damage and protruded out through a hole in the lumen material, 61mm from tip.The functional testing was able to be done after soaking and removing the blood from the wire lumen.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8369587
Report Number2134265-2019-01583
Device Sequence Number1620891
Product Code LIT
UDI-Device Identifier08714729845577
UDI-Public08714729845577
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2020
Device Model Number24716
Device Catalogue Number24716
Device Lot Number22846731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1